Erections after HIFU?: I had half of my... - Prostate Cancer N...

Prostate Cancer Network
2,573 members1,354 posts

Erections after HIFU?

Smallfall
Smallfall

I had half of my prostate ablated on July 26 of this year. The second night after HIFU I got an involuntary erection, with the catheter in. I removed the catheter after a week and began nearly normal urination. I was also able to have nearly normal sex. It seems like my erections have become more difficult to achieve and less rigid since then. Has anybody else had this response? Do you have knowledge of this being a common response and, if so, does it continue to become more of a problem?

14 Replies
oldestnewest

Consult your urologist. Good luck.

Smallfall
Smallfall in reply to BobJensen

Thanks.

BobJensen
BobJensen in reply to Smallfall

You are welcome.

When erectile dysfunction occurs because of surgery, it is largely due to nerve damage, which occurs immediately and may improve over time. When erectile dysfunction occurs because of radiation, it is largely due to fibrosis (scar tissue) of blood vessels, which sets in a few months after treatment and doesn't improve. Ablation (like HIFU or cryo) may damage BOTH nerves and blood vessels (because of the heat sink effect). Of course, if you only had focal ablation to a small area, you would expect the damage to be minimal. But with half the gland ablated, it may have damaged both the nerves and blood vessels on that side of the prostate. It sounds like it may be a problem with blood flow. I think you should discuss this with an expert in sexual medicine. Perhaps trimix may work?

Smallfall
Smallfall in reply to Tall_Allen

Thank you, I'll look into it.

Jeff85705
Jeff85705 in reply to Tall_Allen

Very well explained!

Hi, I had whole gland ablation 2 months ago. Had catheter in for 5 weeks....erections are happening but not as robust/big as before. I'm depressed about it but taking cialis and hoping it improves. I can't tell if it is nerve or blood flow issue?

Hidden
Hidden

I read before my treatment that even if I recovered function it would not be as "good" as before. I found this to be true, mainly in relation to size. This is a physiological consequence. There are also psychological elements. I struggled with performance anxiety for months. Another psychological element is a bit more complicated and depends on your expectations, perceptions and values and coming to accept what you've got.

I'm now happy now that my clock (predictive text!) functions adequately when I want it to.

I'm not saying your problem is just psychological and it would be a good idea to seek professional help. Be patient, it may take time. I believe improvement can continue up to 2 years.

Sorry, it's a cliche, size, especially after prostate cancer treatment - - - you can probably fill in the rest yourself. I saw a psychsexual counsellor and learned some things I wished I'd known before :-)

Smallfall
Smallfall in reply to Hidden

Thank you.

Hidden
Hidden in reply to Smallfall

No problem, things may be up and down for a while, (if you'll excuse the pun). Stick with it and don hesitate to get help.

Smallfall
Smallfall in reply to Hidden

Thanks again.

Yep. Its been a difficult time. I am 6 months post HIFU (extensive), and my current PSA is 1.2ng/ml. Spontaneous erections suggest no physical imparement. Sometimes I can knock nails in with it, always at the wrong time. Libido is my problem. Maybe due to the amount of 'stuff' I take, but my priority is killings the 4kr, not nobbing LOL. See - it's definitely libido in my case. See my post HIFU and Metabolic Control.

Smallfall
Smallfall in reply to TFBUNDY

Thanks TF (I hope it's not Ted), things have gotten better for me in the last month; more predictable.

TFBUNDY
TFBUNDY in reply to Smallfall

No it's not Ted. It's a medical acronym. Totally 4kt But Unfortunately Not Dead Yet....

You may also like...